Texas, 2019Damaging Wind in Texas, June 2, 2019
June 2, 2019 · NWS LUB · 1 event in 1 county or zone
Late in the afternoon on the second, thunderstorms developed in eastern New Mexico and moved into the South Plains of West Texas during the evening and overnight hours. One of these storms became severe near Sundown as a Texas Tech University West Texas mesonet site recorded a wind gust to 62 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late in the afternoon on the second, thunderstorms developed in eastern New Mexico and moved into the South Plains of West Texas during the evening and overnight hours. One of these storms became severe near Sundown as a Texas Tech University West Texas mesonet site recorded a wind gust to 62 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 2, 5:28 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 5:28 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
628 PM CDT Sun Jun 2 2019
.AVIATION...
The latest rounds of TAFs are highly uncertain in most aspects.
Thunderstorms in eastern New Mexico may expand in coverage when
moving into West Texas this evening. At the moment, the KLBB
terminal stands the best chance at seeing thunderstorm activity.
Additionally, low CIGS will be possible at all TAF sites but
coverage, timing, and eventual formation are highly uncertain.
&&
.PREV DISCUSSION... /issued 250 PM CDT Sun Jun 2 2019/
DISCUSSION...
Whats left of the convection from last night that has continued
into early afternoon, has weakened considerably and is slowly
progressing eastward toward central Texas. The atmosphere is
stable in the wake of this activity, and along with cloud cover,
has slowed the recovery of instability across much of our CWA.
Southeast New Mexico and the southwestern South Plains have begun
to clear out. This area will be the most likely area for
convection to develop going into the evening hours. Marginally
severe storms are still possible, especially across the central
and southern South Plains, with 70 MPH wind gusts and quarter size
hail with the strongest updrafts.
After sunset, we'll see the remainder of the night unfold
similarly to last night. Weak shortwave energy will lead to
midlevel height falls across the NM/TX state line, along with
surface moisture convergence. This will lead to more wide spread
general thunderstorms that will eventually work their way eastward
during the overnight hours, although there may be some embedded
strong to marginally severe storms as well. The synoptic set up
tomorrow will be almost identical again to today, which will also
be further complicated by any lingering convection during the
morning hours tomorrow. Nonetheless, the ingredients remain intact
for several more rounds of showers and thunderstorms migrating off
the higher terrain to the west and working their way into the
South Plains, southern Texas Panhandle and Rolling Plains through
midweek. Once the upper level low parked to out west eventually
begins to exit by Wednesday we'll see a drier pattern, and also
warmer, set in by late Thursday and Friday.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
01
Hazardous weather outlook, Jun 2, 9:02 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1002 PM CDT Sun Jun 2 2019
TXZ021>044-031515-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1002 PM CDT Sun Jun 2 2019
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Tonight
Strong thunderstorms overnight will favor mainly the southwestern
South Plains until early Monday morning. In this area, storms
will be capable of hail near an inch, wind gusts approaching 60
mph, and local flooding from intense downpours and slow moving
storms. More isolated strong storms could form in other areas as
well tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Strong to severe thunderstorms are possible Monday through
Wednesday primarily during the evening and overnight hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
In the hours before
Special weather statement, Jun 2, 7:08 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lubbock TX
808 PM CDT Sun Jun 2 2019
TXZ033-030145-
Cochran TX-
808 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHRAN COUNTY UNTIL
845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bledsoe, or 18 miles west of Morton. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bledsoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3382 10304 3382 10285 3357 10284 3352 10304
TIME...MOT...LOC 0108Z 228DEG 4KT 3365 10307
01
Special weather statement, Jun 2, 8:35 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Lubbock TX
935 PM CDT Sun Jun 2 2019
TXZ039-030300-
Yoakum TX-
935 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHRAN AND NORTHWESTERN
YOAKUM COUNTIES UNTIL 1000 PM CDT...
At 935 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Bronco, or 13 miles east of Tatum, moving east at
15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3339 10306 3339 10283 3314 10281 3314 10306
TIME...MOT...LOC 0235Z 273DEG 13KT 3330 10308
01
Thunderstorm Wind, Cochran
- When
- June 2, 9:15 PM CST
- Where
- Cochran County, 14.58 mi S of Whiteface
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.389, -102.610
A Texas Tech University West Texas mesonet site near Sundown measured a wind gust to 62 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, June 2 to 13, 2019$33 million · 4 events
- Flash Flood in Missouri, June 2, 2019$5.4 million · 1 event
- Flooding in Missouri, June 2 to 12, 2019$2.0 million · 2 events
- Hail in North Dakota, June 2, 2019$315,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Virginia, June 2, 20195 injured · 1.75 in hail · 17 events
- Hail and Damaging Winds in New York, June 2, 20192 injured · $23,000 · 1 in hail · 9 events
- Damaging Winds in Virginia, June 2, 2019$65,000 · 60 kt wind · 3 events
- Hail in Nevada, June 2, 2019$50,000 · 0.25 in hail · 1 event
- Damaging Winds in North Carolina, June 2, 2019$45,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, June 2, 20192 in hail · 31 events
- Flash Flood and Hail in West Virginia, June 2, 2019$5,000 · 1.75 in hail · 26 events
- Tornado and Hail in New Mexico, June 2, 2019EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824972.